Me and pd


#1
Hi All,I'm Steve, 58 on Tuesday and was dx with pd about 9 years ago.In the main I think i cope pretty well with pd,still working, playing golf,when the weather and work don't interfere but and it's a big BUT, i do have problems, at times, controlling gambling. I cope ok sometimes for weeks sometimes months but eventually the urge gets the better of me:frowning:.it is driving a huge divide between me and my immediate family,to the point where pretty soon i think it will be just me.we have discussed various options, self exclusion etc but what i cannot get across to them is that the urge will only drive me further a field and i will find an outlet. Does anyone have any ideas.

#2
what drugs and doses are you on?
if only dopamine agonists you may need to move to less and more levadopa.
if levadopa only thats tricky.

#3
Hi Turnip
thanks for reply
sinamet,sinamet plus, selegeline

#4
tricky!
are you losing serious amounts of money?
perhaps if your family went with you on those occasions it could be limited, eg a family day out to the races with a maximum bet?
(gambling is not my weak spot - wine,women and song for me, particularly song).

#5
serious enough when it happens but taken in contextof the length of time between lapses not too bad. i have always enjoyed a gamble but its no longer enjoyable just a pain in the butt. like your idea of a family flutter day but you can suggest it to er indoors.:laughing:i'm not tha brave

#6
:imp:
Hello treads, you tread a dangerous route my friend and you must alter course.
My drugs had to be altered when Hypersexuality became a dangerous problem, at first it was fun I was 48 and my wife 50 so still had a sense of adventure and
excitement about our marriage so we went with the flow, but things quickly began
to go wrong, my absolutely totally understanding wife pointed out that I was becoming a pest, I could not control myself, the culprit was a drug called Cabergolene I also take Madopar the Caber was removed and I now take Tolcapone
which settled every thing down, so be very careful my friend or you could lose
everything, speak to your pd nurse or consultant not a minute to waste, it will save a lot of pain I can assure you. Kindest Regards fedex:frowning::flushed:

#7
Hi there, I recommend you speak to your nurse or consultant and explain the feelings you're having, they will probably adjust your meds accordingly. Although you can control this to some extent now, it wouldn't be good for you if things got out of control and you started losing money. Please ask for help now whilst you realise you are starting to have an issue. Good on you for identifying you may have a problem and I wish you all the best. :wink: